Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 126, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Aug 7, 2000, 6:26 PM EDT for Randolph County, Webster County, West Virginia. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 7, 2000, 6:26 PM EDT (22:26 UTC)
- Expired
- Aug 7, 2000, 7:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
Counties Randolph County, WV, Webster County, WV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 6:31 PM EDT | Hail 1.25 | Cleveland, WV |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 619 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 072227 SVRCRW WVC083-101-072300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 626 PM EDT MON AUG 7 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEBSTER COUNTY IN WEST VIRGINIA... RANDOLPH COUNTY IN WEST VIRGINIA... * UNTIL 700 PM EDT... * AT 624 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTH OF HOLLY RIVER ST PK...MOVING EAST AT 25 MPH. * THIS WILL AFFECT RURAL AREAS FOR THE MOST PART. <<CALL TO ACTION>>HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTtER UNTIL THE STORM PASSES. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:55 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Aug 7, 2:55 PM EDT, 3 hours 31 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087- KYZ101>103-105-VAZ003-004-080200- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 255 PM EDT MON AUG 7 2000 A PATTERN IN WHICH MODELS ARE NOT CONSISTENT AND DIVERGE FROM EACH OTHERS SOLUTIONS...NOT SO SURPRISING WITH MESOSCALE CONVECTIVE INFLUENCES. NO SURFACE FRONT TO MOVE ACROSS TONIGHT...BUT SOME DRIER AIR ALOFT MOVES ACROSS MAINLY NORTHERN PORTION OF AREA TONIGHT BEHIND WEAK UPPER LEVEL TROUGH...ALLOWING WEAK SURFACE RIDGE TO BUILD OVER REGION TONIGHT. HOWEVER...BECAUSE OF MARGINAL INSTABILITY REMAINING AND SOME RECOVERY OF AIRMASS OVER OHIO AND INDIANA...WILL KEEP LOW CHANCE POPS IN NORTH TONIGHT...BUT GO HIGH CHANCE POPS IN SOUTH WHERE AXIS OF BEST MOISTURE AND INSTABILITY LINGER INTO TONIGHT. WITH POLAR FRONTAL BOUNDARY NORTH OF AREA OVER GREAT LAKES...WILL REFOCUS BETTER CHANCE POPS UP NORTH BY TUESDAY NIGHT AND WEDNESDAY AS IT BEGINS TO SLIDE SOUTHEAST. UPPER FLOW BECOMES MORE NORTHWEST AND MCS'S WILL HAVE BETTER CHANCE FOR ROLLING SOUTHEAST ACROSS NORTHERN SECTIONS. OTHERWISE...WITH THE MOIST AND AT LEAST MARGINALLY UNSTABLE AIR ALONG THE SOUTHERN EDGE OF THE WESTERLIES...CANNOT RULE OUT AT LEAST LOW CHANCE POPS ANYWHERE THROUGH WEDNESDAY. SO...BASICALLY AM NOT FOLLOWING ANY ONE PARTICULAR MODEL FOR QPF...JUST TRYING TO ADJUST SYNOPTIC PATTERN FOR MESOSCALE AND DIURNAL INFLUENCES. MOS MAX TEMPERATURES CONTINUE TO BE TOO HIGH. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/JMV
In the hours before
Special weather statement, Aug 7, 5:13 PM EDT, 1 hour 13 minutes before
WVZ008-015-016-028-072145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 513 PM EDT MON AUG 7 2000 AT 513 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM LOCATED IN SOUTHERN JACKSON AND ROANE COUNTY AND NORTHERN KANAWHA COUNTY. THIS THUNDERSTORM WAS MOVING TO THE EAST AT 33 MPH. RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS ARE POSSIBLE FROM THE THUNDERSTORMS. ISOLATED RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE WITH THIS STORM. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:41 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 34 min |
| Aug 7, 6:47 PM EDT | Severe Thunderstorm Warning | RLX | Logan, Mingo | 43 min |
| Aug 7, 7:53 PM EDT | Severe Thunderstorm Warning | RLX | Fayette | 37 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.